Thunderstorm Wind, Hamilton
- When
- June 10, 7:47 AM CST
- Where
- Hamilton County, 8 mi E of Mc Leansboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -88.383
A trained spotter estimated winds gusted to 60 MPH.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:00 AM CST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT TUE JUN 10 2003 LARGE CONVECTIVE COMPLEX SEEN ON IR LOOP OVER SE NEB/NE KS/NW MO/SW IA EARLY THIS MORNING. LEADING EDGE OF STRONG STORMS NEAR ST. JOSEPH MO. THIS ACTIVITY WAS AHEAD OF LOW PRESSURE OVER NE NEB. CI FROM CONVECTION SPREADING RAPIDLY SSE INTO OUR FA. MAIN FORECAST CHALLENGE CONTINUES TO BE DAILY CHANCES OF CONVECTION...IN TERMS OF TIMING...AND POPS. 850-300MB THICKNESS PROGS FROM ETA/AVN/NGM SUGGEST A CONTINUED SE MOVEMENT / PROPAGATION OF CONVECTION TO OUR NW. 30 TO 40KT 850MB JET SHOULD CONTINUE TO ADVECT LOW TROP UNSTABLE AIR NORTHWARD INTO SYSTEM...MAINTAINING THE CONVECTION. WHAT STATE THIS CONVECTION WILL BE IN AS IT APPROACHES/REACHES OUR CWA IS SOMEWHAT UNCERTAIN. IT COULD UNDERGO SOME WEAKENING AS IT SHIFTS EAST OF MAIN JET AXIS. AND IF IT DOES THAT...THE POTENTIAL EXISTS FOR BOUNDARIES FROM OUTFLOW TO SET UP ACROSS THE FA...WHICH COULD BECOME THE FOCUS FOR ADDITIONAL CONVECTION LATER TODAY AND THIS EVENING. SO...ZONES WILL BE PRETTY STRAIGHT FORWARD FOR TODAY...EITHER HIGH CHANCE OR LIKELY POPS...MUCH LIKE WHAT THE PREVIOUS SHIFT HAD. TEMPERATURES WILL BE TRICKY AS A RESULT. WITHOUT MUCH CONFIDENCE...BEST BET IS TO BE SAFE AND STICK CLOSE TO GUIDANCE AND PREVIOUS FCST NUMBERS. OVER THE NEXT SEVERAL DAYS...IT MAY BECOME INCREASINGLY DIFFICULT TO DEFINE EXACT SURFACE FRONTAL POSITIONING. LOOKING AT THE BIG PICTURE...THE ETA/AVN/NGM SUGGEST THAT...VIA PRESSURE FIELDS...THE FRONT WILL REMAIN JUST NORTH OF THE FA. HOWEVER...THERE MAY BE CONSIDERABLE CONTAMINATION WITH CONVECTION AND OUTFLOWS. THE QUASI ZONAL TO WSW FLOW WILL CONTINUE...WITH SEVERAL EMBEDDED MID LEVEL S/WVS AND ASSOC SFC REFLECTIONS FORECAST TO MOVE ACROSS THE FA THROUGH THE END OF THE WEEK. THUS...WE CONTINUE WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. AS FAR AS TEMPS...PREVIOUS SHIFT NUMBERS LINED UP PRETTY WELL WITH NEW GUIDANCE. FWC MAY BE A LITTLE TOO WARM ON WEDNESDAY...ESPECIALLY IF THE ETA VERIFIES. .PAH...NONE. NOLES
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT. NOLES
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated winds gusted to 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360303.